14 doctors weighed in:

Does narcotic abuse usually cause many symptoms?

14 doctors weighed in
Dr. Matt Malkin
Anesthesiology
6 doctors agree

In brief: Yes

Opioids cause constipation while using, diarrhea when withdrawing.
Cause slow or stopped breathing. Withdrawal causes excruciating pain and the symptoms that come with that.

In brief: Yes

Opioids cause constipation while using, diarrhea when withdrawing.
Cause slow or stopped breathing. Withdrawal causes excruciating pain and the symptoms that come with that.
Dr. Matt Malkin
Dr. Matt Malkin
Thank
Dr. Thomas Namey
Internal Medicine - Rheumatology
4 doctors agree

In brief: Impotence in men!

Chronic opiod therapy is becoming the single largest cause for low testosterone in men.
Although most people who receive narcotics for pain at a "clinic, " virtually no male is told that this will be inevitable, not counting short term rx!

In brief: Impotence in men!

Chronic opiod therapy is becoming the single largest cause for low testosterone in men.
Although most people who receive narcotics for pain at a "clinic, " virtually no male is told that this will be inevitable, not counting short term rx!
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Dr. Scott Mackinnon
Anesthesiology
3 doctors agree

In brief: Yes

Chemical dependence and subsequent escalation of abuse may occur. Other than the signs of over use(somnolence, confusion, agitatatio) abrupt withdrawal may be life threatening(seizures, hypertonicity, shaking, chills).

In brief: Yes

Chemical dependence and subsequent escalation of abuse may occur. Other than the signs of over use(somnolence, confusion, agitatatio) abrupt withdrawal may be life threatening(seizures, hypertonicity, shaking, chills).
Dr. Scott Mackinnon
Dr. Scott Mackinnon
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees

In brief: Narcotics

Most symptoms are related to GI tract, but tolerance & dependence are more important.

In brief: Narcotics

Most symptoms are related to GI tract, but tolerance & dependence are more important.
Dr. Alan Ali
Dr. Alan Ali
Thank
Read more answers from doctors